Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 18, 2008, 12:35 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2008, 12:35 PM PDT (19:35 UTC)
- Expired
- Jul 18, 2008, 7:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 181935 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1235 PM PDT FRI JUL 18 2008 ...RED FLAG WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING FOR ELKO COUNTY AND NORTHERN LANDER AND EUREKA COUNTIES DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY... .A VERY DRY AIR MASS IS IN PLACE OVER NORTHERN NEVADA. THIS IS CAUSING RELATIVE HUMIDITIES TO DROP INTO THE LOW TEENS AND SINGLE DIGITS ACROSS FIRE WEATHER ZONE 452. WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS 35 TO 40 MPH. NVZ452-190200- /O.NEW.KLKN.FW.W.0006.080718T1935Z-080719T0200Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 1235 PM PDT FRI JUL 18 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR ZONE 452 DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. DRY CONDITIONS ARE ALREADY OCCURRING IN ZONE 452. RH VALUES HAVE DROPPED TO AROUND 10 PERCENT IN MANY LOCATIONS. WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH GUSTS REACHING 35 TO 40 MPH. WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IPPOLITI
1 follow-up statement
000 WWUS85 KLKN 190138 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 638 PM PDT FRI JUL 18 2008 ...RED FLAG WARNING EXPIRING... NVZ452-190245- /O.EXP.KLKN.FW.W.0006.000000T0000Z-080719T0200Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 638 PM PDT FRI JUL 18 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR ZONE 452... THE RED FLAG WARNING FOR MUCH OF ELKO COUNTY WILL BE ALLOWED TO EXPIRE AT 7 PM PDT THIS EVENING. ALTHOUGH HUMIDITIES REMAIN LOW AT THIS TIME...WIND GUSTS HAVE DIMINISHED BELOW 30 MPH. $$ ROOD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 18, 4:16 AM PDT, 8 hours 19 minutes earlier.
Area forecast discussion, Jul 18, 4:16 AM PDT, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 416 AM PDT FRI JUL 18 2008 .SYNOPSIS...QUIET WEATHER WILL CONTINUE FOR ANOTHER DAY WITH HOT TEMPERATURES AND SUNNY SKIES TODAY. ON SATURDAY AND SUNDAY...AN APPROACHING LOW PRESSURE SYSTEM WILL CAUSE WINDS TO PICK UP... BRINGING MOISTURE BACK INTO CENTRAL NEVADA...WITH ISOLATED THUNDERSTORMS...MAINLY IN THE CENTRAL HIGHLANDS. ABOVE NORMAL AFTERNOON TEMPERATURES WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. && .SHORT TERM...TODAY THROUGH SATURDAY. AT 50OMB DRY ZONAL FLOW TODAY WILL BECOME SOUTHWEST SATURDAY...WITH INCREASING MID-LEVEL MOISTURE...AHEAD OF AN APPROACHING SHORT WAVE. GFS AND NAM DISAGREE ON PWS ON SATURDAY...WITH THE GFS LIFTING A BAND OF 0.65 INCH PWS THROUGH THE FCST AREA...AND THE NAM HOLDING OFF ON THE NORTHWARD ADVECTION OF PWS. THEY ALSO DISAGREE A BIT ON STABILITY PARAMETERS BUT DO HAVE SLIGHTLY UNSTABLE LIS AND LOW TO MODERATE CAPES. EITHER WAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA. WARM TEMPERATURES WILL CONTINUE TODAY AND SATURDAY...WITH SATURDAY POSSIBLY BEING THE WARMEST DAY IN A WHILE WITH HIGHS MAINLY IN THE MID TO UPPER 90S. REA .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. LONG TERM PERIOD STARTS OUT WITH A PUSHING MATCH BETWEEN TWO AIR MASSES OVER THE GREAT BASIN...WHICH LEADS TO SOME DISCREPANCIES AND TIMING ISSUES BETWEEN THE MODELS AS THEY EACH HANDLE THE SITUATION A LITTLE DIFFERENTLY. IN GENERAL...A BROAD RIDGE OF HIGH PRESSURE ACROSS THE FOUR CORNERS REGION TRIES TO PUSH NORTHWESTERLY TOWARD EAST-CENTRAL NEVADA...WHILE A WEAK SHORTWAVE OFF THE NORTHERN CALIFORNIA COAST TRIES TO ADVANCE EASTWARD TOWARD NORTHERN NEVADA. MODELS IN GENERAL AGREEMENT THAT THROUGH THE WEEKEND THE HIGH PRESSURE TO THE SOUTHEAST WILL WIN OUT...AND ULTIMATELY SPREAD MONSOON MOISTURE NORTH THROUGH AZ...APPROACHING EAST-CENTRAL NEVADA BY SUNDAY. EVEN THOUGH THE MOISTURE APPROACHES SUNDAY...IT LOOKS AS IF THE INSTABILITY OVER AND NEAR WHITE PINE COUNTY WILL BE TOO WEAK TO TRIGGER ANY SHOWERS OR THUNDERSTORMS. SHOULD SEE SOME CU BUILD-UPS ACROSS THE AREA SUNDAY AFTERNOON/EARLY EVENING HOWEVER. MONDAY THE GFS MODEL HAS INSTABILITY AND MOISTURE OVER EAST-CENTRAL NEVADA INCREASING ENOUGH IN THE AFTERNOON TO TRIGGER ISOLATED THUNDERSTORMS. THE GREATEST CHANGE IN THE MODELS FROM YESTERDAY HOWEVER...IS ON TUESDAY...WITH THE GFS NOW SHOWING THE SHORTWAVE THAT WAS OFF THE NORTHERN CA COAST...NOW PUSHING INLAND TO AID IN THE SOUTHWESTERLY FLOW AND INSTABILITY OVER THE CENTRAL NEVADA HIGHLANDS. AT THE SAME TIME...EVEN MORE OF THE MONSOON MOISTURE PUSHES NORTH INTO THE EASTERN HALF OF THE CWA. TUESDAY AFTERNOON OVER WHITE PINE COUNTY GFS HAS CAPE UP TO 700 J/KG...AND LI/S AS LOW AS -2.4...WITH PW/S NEAR 3/4 OF AN INCH. IF THIS VERIFIES COULD SEE ENOUGH OF AN INCREASE TO BOTH INSTABILITY AND MOISTURE TO PRODUCE NUMEROUS THUNDERSTORMS OVER THE EASTERN HALF OF NORTHERN NYE COUNTY...SOUTHERN EUREKA COUNTY...AND WHITE PINE COUNTY TUESDAY AFTERNOON AND EVENING. ECMWF MODEL HOWEVER HAS THE SHORTWAVE WEAKENING BY TUESDAY...THUS NOT AIDING IN THE SOUTHWESTERLY FLOW AND THE SIZABLE INCREASE IN DYNAMICS OVER CENTRAL NEVADA. MODELS IN AGREEMENT WEDNESDAY AND THURSDAY WITH WEAK SOUTHWESTERLY FLOW OVER THE GREAT BASIN...AND THE MONSOON MOISTURE DRIFTING OFF TO THE EAST. HOWEVER SHOULD SEE CLOUD BUILD-UPS OVER EAST-CENTRAL NEVADA EACH AFTERNOON ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE GREAT BASIN PARK REGION OF WHITE PINE COUNTY IF THE GFS MODEL DOES VERIFY. ROOD && .AVIATION...DRY AIR WILL CONTINUE TO DOMINATE ACROSS NORTHERN NEVADA TODAY RESULTING IN CLEAR SKIES...ALTHOUGH SMOKE FROM THE CALIFORNIA WILDFIRES WILL KEEP A HAZE ACROSS MUCH OF THE AREA. ENOUGH MOISTURE AND INSTABILITY WILL SPREAD INTO EAST-CENTRAL NEVADA FOR ANOTHER AFTERNOON OF MID AND HIGH CLOUDS. THUNDERSTORMS ARE EXPECTED TO APPROACH ELY FROM THE SOUTH...HOWEVER AT THIS TIME THE NORTHERN EXTENT OF THUNDERSTORM ACTIVITY LOOKS TO BE AROUND THE GREAT BASIN PARK. ROOD && .FIRE WEATHER...DRY WESTERLY FLOW TODAY WILL BECOME SOUTHWEST SATURDAY...WITH INCREASING MID-LEVEL MOISTURE...AHEAD OF A WEAK DISTURBANCE APPROACHING FROM THE WEST. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY IN ZONES 452...454... 455...AND 457...WITH EXPECTED COVERAGE IN THE 10 TO 15 PERCENT RANGE. THE STORMS WILL PROBABLY BE A MIX OF WET AND DRY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AS THE DISTURBANCE MOVES THRU...BUT WITH COVERAGE ONLY IN THE 5 TO 10 PERCENT RANGE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AHEAD OF A STRONG TROF...AND TUESDAY WITH TROF PASSAGE. AFTERNOON TEMPERATURES WILL CONTINUE TO RUN SLIGHTLY ABOVE NORMAL INTO THE MIDDLE OF NEXT WEEK. RECOVERIES WILL CONTINUE TO BE POOR. REA && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.